Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 11, 2013, 9:26 PM CDT for 4 counties in Florida. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2013, 9:26 PM CDT (02:26 UTC)
- Expired
- Apr 11, 2013, 10:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 9:30 PM CDT | TSTM WND DMG | Eucheeanna, FL | ROOF OF WORKSHOP PEELED BACK DUE TO WIND DAMAGE |
| Apr 11, 10:16 PM CDT | TSTM WND DMG | E Sunny Hills, FL | ONE TREE DOWN AT ALFORD RD. AND ROOKS CIRCLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 7:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
802
WUUS52 KTAE 120226
SVRTAE
FLC005-059-131-133-120330-
/O.NEW.KTAE.SV.W.0079.130412T0226Z-130412T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 PM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1030 PM CDT
* AT 920 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
22 MILES WEST OF VERNON TO 22 MILES WEST OF PANAMA CITY BEACH...OR
ALONG A LINE EXTENDING FROM ARGYLE TO BLUE MOUNTAIN BEACH...AND
MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BONIFAY AND CHIPLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3041 8621 3039 8613 3047 8620 3077 8610
3079 8564 3078 8544 3027 8573 3029 8577
3027 8584 3026 8584 3023 8584 3026 8580
3024 8575 3016 8580 3028 8602 3034 8623
TIME...MOT...LOC 0226Z 254DEG 34KT 3072 8601 3028 8615
$$
42-DVD3 follow-up statements
105
WWUS52 KTAE 120250
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 PM CDT THU APR 11 2013
FLC005-059-131-133-120330-
/O.CON.KTAE.SV.W.0079.000000T0000Z-130412T0330Z/
HOLMES FL-BAY FL-WASHINGTON FL-WALTON FL-
950 PM CDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN WALTON...WASHINGTON...WEST CENTRAL BAY AND SOUTH
CENTRAL HOLMES COUNTIES...
AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CARYVILLE TO SEAGROVE BEACH...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLERS
FERRY...WHITEHEAD CROSSROADS...HULAW...FIVE POINTS...HOLLYWOOD
BEACH...SEMINOLE HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHEAST ALABAMA AND NORTHWEST FLORIDA AND SOUTHWESTERN GEORGIA.
&&
LAT...LON 3078 8589 3079 8564 3078 8544 3027 8573
3029 8577 3027 8584 3023 8584 3026 8580
3024 8575 3016 8580 3028 8602 3032 8614
TIME...MOT...LOC 0250Z 252DEG 34KT 3080 8574 3030 8602
$$
42-DVD320
WWUS52 KTAE 120314
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 PM EDT THU APR 11 2013
FLC131-120324-
/O.CAN.KTAE.SV.W.0079.000000T0000Z-130412T0330Z/
WALTON FL-
1014 PM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WALTON
COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHEAST ALABAMA AND NORTHWEST FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3024 8575 3017 8579 3026 8595 3035 8596
3043 8586 3048 8584 3078 8577 3078 8545
3028 8572 3029 8578 3028 8578 3027 8584
3023 8584 3026 8580
TIME...MOT...LOC 0314Z 257DEG 36KT 3079 8549 3021 8587
$$
FLC005-059-133-120330-
/O.CON.KTAE.SV.W.0079.000000T0000Z-130412T0330Z/
HOLMES FL-BAY FL-WASHINGTON FL-
1014 PM CDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WASHINGTON...WEST CENTRAL BAY AND SOUTHEASTERN HOLMES COUNTIES...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHIPLEY TO 7 MILES WEST OF PANAMA CITY BEACH...MOVING
EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENHEAD...BRADFORD...RIVERSIDE...EDGEWATER GULF BEACH...CRYSTAL
LAKE...SUNNY HILLS AND ORANGE HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHEAST ALABAMA AND NORTHWEST FLORIDA AND SOUTHWESTERN GEORGIA.
&&
LAT...LON 3024 8575 3017 8579 3026 8595 3035 8596
3043 8586 3048 8584 3078 8577 3078 8545
3028 8572 3029 8578 3028 8578 3027 8584
3023 8584 3026 8580
TIME...MOT...LOC 0314Z 257DEG 36KT 3079 8549 3021 8587
$$
42-DVD937
WWUS52 KTAE 120329
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1029 PM CDT THU APR 11 2013
FLC005-059-133-120339-
/O.EXP.KTAE.SV.W.0079.000000T0000Z-130412T0330Z/
HOLMES FL-BAY FL-WASHINGTON FL-
1029 PM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON...WEST CENTRAL BAY
AND SOUTHEASTERN HOLMES COUNTIES WILL EXPIRE AT 1030 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHEAST ALABAMA AND NORTHWEST FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3024 8575 3017 8579 3026 8595 3035 8596
3043 8586 3048 8584 3078 8577 3078 8545
3028 8572 3029 8578 3028 8578 3027 8584
3023 8584 3026 8580
TIME...MOT...LOC 0329Z 257DEG 36KT 3076 8541 3018 8577
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:22 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 11, 7:22 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EDT Thu Apr 11 2013
.NEAR TERM [Rest of Tonight]...
Currently monitoring the line associated with a cold front that
will be moving through the area tonight. KMOB radar shows a Line
Echo Wave Pattern developing just offshore with strong storms
showing some bowing signatures from the coastline north to I-10.
Some mesocyclones have been detected downstream of our CWA and we
are anticipating that our western counties will see the potential
for strong to severe wind gusts associated with these storms and
isolated tornadoes. 00Z TAE sounding shows this morning's capping
inversion has been broken, however there is still a fairly warm
layer that may act to reduce updrafts and potentially limit a
widespread severe event. Severe wind gusts and isolated tornado
threat will still be possible near any isolated deeper mesos that
may form. Rainfall should come to an end by the pre-dawn hours for
our most western zones and will exit the eastern areas by late
morning tomorrow.
&&
.SHORT TERM [Friday Through Saturday Night]...
Although the threat for severe weather should be just about done by
Friday morning, some of the latest indications in the models are
showing that the tail end of the Cold Front may be a bit slow to
exit our region on Friday, especially during the first half of the
day. Therefore, we are keeping a 20-50 percent PoP gradient from NW
to SE across the CWA from 12-18 UTC, with just 20-30 percent rain
chances after 18 UTC for extreme eastern portions of the area. Only
slightly cooler air will filter in behind the front, with High Temps
still in the 75 to 80 degree range. It will be noticeably cooler over
much of the area Friday night, with Lows ranging from the mid 40s
over parts of SE AL, to the mid to upper 50s across the SE FL Big
Bend. This will set up a fair and seasonably warm day for Saturday,
before the next disturbance begins to head our way by late Saturday
night, setting up a potential wet period described below.
&&
.LONG TERM [Sunday through Thursday]...
After a quiet start to the weekend, it appears that more wet weather
is on the way for Sunday into Monday, as an Upper Level disturbance
and a weak Sfc Wave move NE into our region from the Gulf of Mexico.
Although no strong or severe storms are expected with this system,
it could be a fairly prolific rainfall producer as plenty of Deep
Layer moisture enhances a favorable setup for isentropic lift. This
Low Pressure system should exit our region on Monday night and
Tuesday, with a stretch of quite warm and humid conditions expected
for the remainder of the period. High temps will likely reach well
into the middle 80s.
&&
.Aviation [Through 00z Friday]...
Conditions will be quickly deteriorating tonight. Scattered
thunderstorms will be moving into the area from the west after 2Z.
These storms could produce strong winds in excess of 35 kts which
will impact all of our terminals some time during the overnight and
morning hours. Front will pass by late morning and conditions will
return to VFR.
&&
.MARINE...
Low end Small Craft Advisory Conditions outside of Apalachee Bay
tonight, with some higher gusts likely in and around any strong to
severe thunderstorms. Winds will diminish behind the front on
Friday as they shift from onshore to offshore, with a possible
northeasterly surge back to Cautionary levels on Friday night.
Thereafter, light to moderate winds and seas should be the rule
&&
.FIRE WEATHER...
Rain and thunderstorms will move across the region from west to east
tonight ahead of a cold front. This will wet small fuels and likely
hinder fire weather concerns for the near future, although drier air
will arrive behind the front for Friday and the weekend. RH will
likewise drop to below 30 percent on Saturday afternoon. Winds
will be too light to reach red flag criteria in FL and durations
will be too brief even if ERC values can rebound sufficiently after
the upcoming wetting rains.
&&
.HYDROLOGY...
Despite some locally heavy rainfall possible in some of the stronger
storms, the progressive nature of this Cold Front tonight should
preclude any major river rises. However, the next Low Pressure
system on Sunday and Monday does have more potential to produce
widespread heavy rainfall, so it will be monitored closely over the
next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 80 53 83 54 /100 50 10 0 20
Panama City 63 76 57 79 59 /100 30 10 0 20
Dothan 58 75 49 81 50 /100 20 0 0 10
Albany 63 78 49 81 50 /100 30 10 0 10
Valdosta 68 80 53 82 51 /100 50 10 0 10
Cross City 69 80 59 82 56 / 50 50 20 10 20
Apalachicola 69 76 58 77 60 /100 50 10 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 8 AM EDT Friday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Destin FL from 20 to 60
NM.
&&
NEAR TERM/AVIATION/MARINE...Walsh/Godsey
SHORT TERM...Gould
LONG TERM...Gould
MARINE...Gould
FIRE WEATHER...Evans
HYDROLOGY...GouldHazardous weather outlook, Apr 11, 8:00 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EDT THU APR 11 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-130100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 900 PM EDT THU APR 11 2013 /800 PM CDT THU APR 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A LINE OF THUNDERSTORMS WILL BE MOVING THROUGH THE AREA LATE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY ON FRIDAY BY THE OVERALL SEVERE THREAT WILL BE GREATLY DIMINISHED. THE FRONT WILL SLOW DOWN AS IT TRAVERSES THE AREA...SO THE LAST OF THE STORM MAY NOT EXIT EAST OF THE SUWANNEE RIVER UNTIL FRIDAY EVENING. AFTER A BRIEF DRYING OUT ON SATURDAY...THUNDERSTORMS WILL RETURN TO THE FORECAST FOR SUNDAY THROUGH WEDNESDAY. THE OVERALL SEVERE THREAT DURING THIS PERIOD APPEARS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED OVERNIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WALSH/GODSEY
In the hours before
Special weather statement, Apr 11, 8:23 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 PM EDT THU APR 11 2013
ALZ065-068-120215-
COFFEE AL-GENEVA AL-
823 PM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE AND WESTERN
GENEVA COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 915 PM CDT
AT 820 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
BRUNDIDGE TO 8 MILES SOUTH OF HOWELLS...OR ALONG A LINE EXTENDING
FROM CHESTNUT GROVE TO CANEY CREEK...MOVING NORTHEAST AT 35 MPH.
ANOTHER LINE OF STORMS MAY APPROACH SHORTLY AFTER THE INITIAL
THUNDERSTORMS...THEREFORE DO NOT LET YOUR GUARD DOWN AFTER THE FIRST
THUNDERSTORM PASSES.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.
LAT...LON 3153 8620 3154 8615 3162 8614 3163 8581
3162 8579 3120 8579 3119 8577 3099 8585
3099 8619 3101 8620
TIME...MOT...LOC 0122Z 224DEG 29KT 3166 8593 3095 8618
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:25 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 65 min |
| Apr 11, 8:29 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 11, 10:23 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 11, 10:30 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson | 60 min |
| Apr 11, 10:37 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 38 min |
| Apr 12, 12:22 AM CDT | Special Marine Warning | TAE | 83 min | |
| Apr 12, 1:33 AM CDT | Special Marine Warning | TAE | 57 min | |
| Apr 12, 2:18 AM CDT | Special Marine Warning | TAE | 57 min | |
| Apr 12, 3:10 AM CDT | Special Marine Warning | TAE | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.